MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required the placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for the drainage of an abdominal abscess.The operator reported placing the catheter with trocar style standard technique.Upon insertion, a contrast medium was injected and leakage was noted in two locations, at the "connection between the hub and the catheter and in the mac-loc area (around the string)." another similar device was opened for use, but the catheter was flushed prior to placement and leakage was confirmed on that catheter as well.The procedure was completed successfully by the placement of a competitor device.No other adverse events were reported.Patient identifier (b)(4) is related to the first catheter that was reported as leaking after insertion into the patient.Patient identifier (b)(4) is related to the opened catheter that was reported leaking prior to insertion into the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 25aug2020.Investigation ¿ evaluation: (b)(6) hospital in (b)(6) informed cook of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter that leaked during a drainage procedure.The leakage was reported to have occurred from the hub and mac-loc lever after placement when the operator injected contrast.The patient did not experience any adverse effects.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned one used catheter.There is biological matter throughout.The mac-loc lever is unlocked.The device does not leak when flushed with water.The distance between the cap and the hub was determined to be within specification.There is less that one adapter thread showing.There is no evidence the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.The device history record (dhr) was reviewed for the final lot.No related nonconformances were found.Additionally, a complaint database search of the lot was conducted.No additional complaints on the lot were identified.Based on this information, there is no evidence of nonconforming material in house or in the field.A capa was previously opened to address this failure and identified manufacturing-related causes.The capa implemented corrective actions in response to this investigation.This complaint lot was manufactured prior to implementation of these actions.Based on the information provided, examination of returned product, manufacture date of the device, and the results of the investigation, cook concluded it is possible that quality control and manufacturing deficiencies contributed to this failure.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10434289
Report Number1820334-2020-01530
Device Sequence Number1712197
Product Code GBO
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)220619(10)9823094
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number9823094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR. CATHETER-UNKNOWN MANUFACTURER.